Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 216, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 15, 2017, 1:30 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 15, 2017, 2:05 PM CDT
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 34 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 1:34 PM CDT | TSTM WND DMG | 5 Sse Fulton, MS | LARGE TREE DOWN ON HIGHWAY 25 SOUTH NEAR TILDEN. ANOTHER TREE DOWN ON RIVERWALK BY BROWNS COVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2561 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
315 WUUS54 KMEG 151830 SVRMEG MSC057-081-151915- /O.NEW.KMEG.SV.W.0216.170615T1830Z-170615T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 130 PM CDT THU JUN 15 2017 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... Itawamba County in northeastern Mississippi... East central Lee County in northeastern Mississippi... * Until 215 PM CDT * At 130 PM CDT, a severe thunderstorm was located over Mantachie, or near Fulton, moving southeast at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Fulton, Mantachie, Tremont, Fairview, New Salem, Clay, Abney, Eastman, Cardsville, Turon, Tilden, Eggville, Bounds Crossroads, Dorsey and Cadamy. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3409 8820 3409 8836 3439 8864 3437 8817 TIME...MOT...LOC 1830Z 312DEG 29KT 3429 8847 HAIL...<.75IN WIND...60MPH $$ JOHNSON
2 follow-up statements
049
WWUS54 KMEG 151845
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
145 PM CDT THU JUN 15 2017
MSC081-151854-
/O.CAN.KMEG.SV.W.0216.000000T0000Z-170615T1915Z/
Lee MS-
145 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3409 8820 3409 8836 3425 8851 3425 8826
TIME...MOT...LOC 1844Z 325DEG 34KT 3414 8837
$$
MSC057-151915-
/O.CON.KMEG.SV.W.0216.000000T0000Z-170615T1915Z/
Itawamba MS-
145 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHERN ITAWAMBA COUNTY...
At 144 PM CDT, a severe thunderstorm was located over New Salem, or 8
miles south of Fulton, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fulton, Tremont, New Salem, Abney, Cardsville, Turon, Tilden and
Cadamy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3409 8820 3409 8836 3425 8851 3425 8826
TIME...MOT...LOC 1844Z 325DEG 34KT 3414 8837
HAIL...<.75IN
WIND...60MPH
$$
JOHNSON593
WWUS54 KMEG 151905
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
205 PM CDT THU JUN 15 2017
MSC057-151914-
/O.CAN.KMEG.SV.W.0216.000000T0000Z-170615T1915Z/
Itawamba MS-
205 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ITAWAMBA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3409 8820 3409 8836 3425 8851 3425 8826
TIME...MOT...LOC 1902Z 312DEG 29KT 3403 8822
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:29 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 15, 12:29 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Memphis TN 1229 PM CDT Thu Jun 15 2017 .UPDATE... Updated to include the 18z aviation discussion. && .PREV DISCUSSION... /issued 1038 AM CDT Thu Jun 15 2017/ DISCUSSION...KNQA WSR-88D radar trends indicate a broken line of showers and thunderstorms generally along the I-40 corridor late this morning. Surface based CAPE values are averaging at or above 2000 J/kg with LI's between -6 to -8, and 0-6 km bulk shear values less than 20 kts. Latest short term model guidance still suggests a potential for isolated/scattered showers and thunderstorms mainly along/south of I-40 for the remainder of the day. Pulse type thunderstorms will be the dominant convective mode as overall shear remains weak. Damaging winds will be the predominant threat for any thunderstorms that reach severe limits. Will make some adjustments to rain chances, especially north of I-40 and adjust any other elements as needed to account for short term trends. CJC PREV DISCUSSION... /issued 306 AM CDT Thu Jun 15 2017/ Skies are mostly clear across the forecast area early this morning with temperatures in the 70s. A large area of thunderstorms is currently moving slowly south across central Missouri. This area of thunderstorms will continue to move toward the forecast area and reach far northern sections later this morning. The thunderstorms should weaken some as they arrive into the forecast area but then redevelop later in the day as daytime heating helps to destabilize the atmosphere. Some of these thunderstorms could become severe with damaging winds being the main threat. Temperatures will be a little cooler today with more clouds and rain in the area as highs will be in the upper 80s to lower 90s. What thunderstorms develop later today should be moving out of the forecast area by this evening leaving with a few isolated thunderstorms possible tonight. Temperatures will remain quite warm with lows Friday morning in the low to mid 70s. Friday morning could see a repeat of today as another thunderstorm complex may develop overnight over northern Missouri and track south. Strong to severe thunderstorms could develop again on Friday with damaging winds as the main threat. Temperatures will remain close to seasonal levels with highs in the upper 80s to lower 90s. Friday night may see a few scattered evening thunderstorms otherwise it should be dry with continue warm temperatures. The weather for much of the weekend should remain pretty typical for this time of year with some scattered thunderstorms mainly during the afternoon and early evening hours. A cold front will approach the forecast area from the north by Sunday night and move into the region by Monday morning. This will mean a better chance of thunderstorms Sunday night over the northern half of the forecast area. The cold front will move through the forecast area on Monday with more thunderstorms expected. The cold front will be south of the region by Monday night with high pressure building into the forecast area. This will result in a period of dry weather for Monday night through Wednesday. ARS && .AVIATION... /18z TAFs/ Thunderstorms continue to develop along and to the south of an outflow boundary. This boundary will move across north MS this afternoon but should clear the area by mid/late afternoon. There may be a bit of isolated convection later this afternoon, mainly over portions of west TN and northeast MS, but coverage will be limited. Otherwise, expect generally west to southwest winds this afternoon at less than 10 kts, becoming light from the south after sunset. Patchy fog will be possible overnight, favoring areas that received rainfall this morning. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 15, 3:31 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 AM CDT Thu Jun 15 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 331 AM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms today mainly south of a line from Jonesboro, Arkansas to Camden, Tennessee. The main threat from these thunderstorms will be damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal risk of severe thunderstorms on Friday west of a line from Caruthersville, Missouri to Brownsville, Tennessee to Charleston, Mississippi. The main threat from these thunderstorms will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Friday.
In the hours before
Special weather statement, Jun 15, 11:16 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
1116 AM CDT THU JUN 15 2017
TNZ054-055-092-151645-
Henderson TN-Decatur TN-Hardin TN-
1116 AM CDT THU JUN 15 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 AM CDT
FOR...
Southeastern Henderson County in western Tennessee...
Southern Decatur County in western Tennessee...
Northern Hardin County in western Tennessee...
At 1115 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles east of Sardis,
or 13 miles north of Savannah, moving east at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Henderson, southern Decatur, and northern
Hardin Counties should monitor this storm closely.
LAT...LON 3539 8798 3539 8803 3535 8801 3530 8802
3529 8798 3521 8799 3521 8837 3530 8837
3540 8835 3541 8836 3549 8837 3559 8802
3552 8797 3548 8799 3547 8802 3545 8804
3542 8803 3541 8797
TIME...MOT...LOC 1615Z 272DEG 14KT 3542 8816
JOHNSONSpecial weather statement, Jun 15, 11:45 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
1145 AM CDT THU JUN 15 2017
TNZ092-151715-
Hardin TN-
1145 AM CDT THU JUN 15 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 PM CDT
FOR...
Hardin County in western Tennessee...
At 1145 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Savannah, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Hardin County should monitor this storm closely.
LAT...LON 3501 8820 3499 8820 3500 8838 3527 8837
3530 8802 3529 8798 3501 8799
TIME...MOT...LOC 1645Z 267DEG 25KT 3519 8814
JOHNSONSpecial weather statement, Jun 15, 11:48 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
1148 AM CDT THU JUN 15 2017
MSZ005-006-151730-
Tishomingo MS-Alcorn MS-
1148 AM CDT THU JUN 15 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT
FOR...
Northern Tishomingo County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
At 1148 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Corinth, moving
east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Tishomingo and Alcorn Counties should monitor this
storm closely.
LAT...LON 3475 8812 3476 8875 3482 8875 3499 8865
3500 8843 3499 8820 3492 8816 3489 8810
TIME...MOT...LOC 1648Z 275DEG 20KT 3493 8849
JOHNSONSpecial weather statement, Jun 15, 12:33 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
1233 PM CDT THU JUN 15 2017
MSZ012-151800-
Panola MS-
1233 PM CDT THU JUN 15 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Southeastern Panola County in northwestern Mississippi...
At 1233 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Batesville, moving
east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Panola County should monitor this storm
closely.
LAT...LON 3423 9005 3435 9003 3434 8973 3416 8978
3416 8980
TIME...MOT...LOC 1733Z 285DEG 20KT 3426 8996
JOHNSONLocal storm report, Jun 15, 1:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
125 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG BURNSVILLE 34.84N 88.32W
06/15/2017 TISHOMINGO MS PUBLIC
LARGE TREE DOWN ON A TRUCK. TIME IS RADAR EST.
&&
CSCSpecial weather statement, Jun 15, 1:26 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
126 PM CDT THU JUN 15 2017
MSZ024-151915-
Monroe MS-
126 PM CDT THU JUN 15 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 PM CDT
FOR...
Northern Monroe County in northeastern Mississippi...
At 126 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near New Wren, or 7 miles northwest of Amory, moving
southeast at 35 mph.
People in northern Monroe County should monitor this storm closely.
LAT...LON 3394 8872 3406 8872 3409 8854 3409 8837
3401 8821 3394 8822 3379 8870
TIME...MOT...LOC 1826Z 312DEG 29KT 3404 8860
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:33 AM CDT | Special Weather Statement | MEG | DeSoto | 27 min |
| Jun 15, 11:06 AM CDT | Special Weather Statement | MEG | Marshall | 24 min |
| Jun 15, 11:48 AM CDT | Special Weather Statement | MEG | Alcorn | 42 min |
| Jun 15, 12:33 PM CDT | Special Weather Statement | MEG | Panola | 27 min |
| Jun 15, 1:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 53 min |
| Jun 15, 1:26 PM CDT | Special Weather Statement | MEG | Monroe | 49 min |
| Jun 15, 1:56 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 49 min |
| Jun 15, 3:05 PM CDT | Special Weather Statement | MEG | Monroe | 10 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.